Logo Logo
Switch Language to German

Bowden, Jonathan (2016): Contact structures, deformations and taut foliations. In: Geometry & Topology, Vol. 20, No. 2: pp. 697-746

Full text not available from 'Open Access LMU'.


Using deformations of foliations to contact structures as well as rigidity properties of Anosov foliations we provide infinite families of examples which show that the space of taut foliations in a given homotopy class of plane fields need not be path connected. Similar methods also show that the space of representations of the fundamental group of a hyperbolic surface to the group of smooth diffeomorphisms of the circle with fixed Euler class is in general not path connected. As an important step along the way we resolve the question of which universally tight contact structures on Seifert fibred spaces are deformations of taut or Reebless foliations when the genus of the base is positive or the twisting number of the contact structure in the sense of Giroux is non-negative.

Actions (login required)

View Item View Item